New York, 2009Lightning Strike in New York, April 3, 2009
April 3, 2009 · NWS OKX · 1 event in 1 county or zone
Thunderstorms developed north of a warm front resulting in a lightning strike which destroyed a home due to fire.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $800,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed north of a warm front resulting in a lightning strike which destroyed a home due to fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 3, 3:14 PM EST, 46 minutes earlier.
Area forecast discussion, Apr 3, 3:14 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT FRI APR 3 2009
.SYNOPSIS...
A COLD FRONT PASSES THROUGH THIS EVENING AS STRONG LOW PRESSURE
MOVES INTO NORTHERN NEW YORK. THE LOW HEADS EAST THROUGH THE WEEKEND
AS HIGH PRESSURE BUILDS IN FROM THE WEST. ANOTHER STORM APPROACHES
THEN FROM THE WEST...LIKELY AFFECTING THE REGION DURING THE FIRST
PART OF THE NEXT WORK WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
COLD FRONT MOVES THROUGH THE CWA THIS EVENING WITH SOME COLD AIR
ADVECTION AND GUSTY WINDS BEHIND IT. CHC POPS THIS EVENING WITH
STILL A THREAT OF A RUMBLE OF THUNDER...THEN SOMEWHAT LOWER POPS
DURING THE OVERNIGHT AS UPPER LOW/SHORTWAVE APPROACHES.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
AFTER COLLABORATION WITH SURROUNDING OFFICES...HAVE DECIDED TO GO
WITH WIND ADVISORY FOR ALL ZONES SAT MORNING THROUGH EVENING...WITH
MOST LIKELY CHANCES OF ADVISORY CRITERIA GUSTS IN THE AFTERNOON AND
EVENING HOURS. MAY EVEN REACH CRITERIA ON SUSTAINED WINDS FOR SOME
SPOTS DURING THE AFTERNOON/EARLY EVENING. CHC POPS FOR SHOWERS AS
COLD POOL AND ENERGY ALOFT MOVE THROUGH. HIGHS MOSTLY IN THE
50S...WITH A READING OR TWO UP TO 60 WITH GOOD DOWNSLOPING.
WINDS DIMINISH THROUGH SAT NIGHT WITH DRY CONDITIONS. DRY WEATHER
CONTINUES ON SUNDAY WITH HIGH PRESSURE BUILDS AT THE SURFACE AND
ALOFT. HIGHS ON SUNDAY A COUPLE DEGREES WARMER THAN ON SATURDAY IN
SPITE OF LIMITED MIXING FROM SUBSIDENCE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
TROUGH DIGGING OVER THE WEST TODAY WILL BE OUR NEXT CONCERN EARLY
NEXT WEEK. EC AND GFS SIMILAR WITH THE SFC FEATURES THROUGH 00Z TUE
WITH THE SYSTEM CLOSING OFF WHILE TRACKING EAST ACROSS THE COUNTRY.
SFC LOW EXITING THE OHIO VALLEY MON MORNING IS FORECAST TO REDEVELOP
NEAR THE DELMARVA PENINSULA LATER IN THE DAY AND SLOWLY TRACK
NORTHWARD INTO NEW ENGLAND WHILE DEEPENING THROUGH TUE. DIFFERENCES
COME INTO PLAY BETWEEN THE EC AND GFS BY TUE MORNING WITH JUST HOW
FAST THE STORM LIFTS OUT OF THE NORTHEAST. HIGH PRESSURE MOVING
ACROSS THE NUNAVUT CANADIAN PROVINCE WILL BLOCK THE LOW FROM
ADVANCING...HOWEVER NOT BUYING HOW THE GFS RETROGRADES THE LOW INTO
THE EASTERN GREAT LAKES AND KEEPING IT SUPPRESSED OVER NEW ENGLAND
INTO THU.
WHILE THIS STORM IS STILL THREE DAYS AWAY...IT HAS THE POTENTIAL TO
PRODUCE BETWEEN 1 AND 2 INCHES OF RAIN.
DEEP CYCLONIC FLOW TUE WITH COLD FROPA SHOWERS PRIMARILY IN THE
MORNING...HOWEVER SFC TROUGH MOVING THROUGH IN THE AFTN COULD
TRIGGER SOME SCT SHOWERS. OTHERWISE...WINDY DURING THE
DAY...DIMINISHING AT NIGHT. CYCLONIC FLOW CONTINUES WED WITH A
SHORTWAVE LIFTING ACROSS THE AREA WHICH AGAIN COULD TRIGGER SOME
SHOWERS.
RIDGING THEN BUILDS IN FOR THE END OF THE WEEK...WITH THE NEXT STORM
SYSTEM APPROACHING FOR THE WEEKEND. LARGE DIFFERENCE BETWEEN THE 00Z
EC AND 12Z GFS...HOWEVER THE 12Z EC HAS JUST ARRIVED AND IS TRENDING
MORE LIKE THE SUPPRESSED GFS WITH THE LOW TRACKING OFF THE MID
ATLANTIC COAST. HAVE FOLLOWED HPC GUIDANCE FOR THE TIME BEING...BUT
POPS MAY NEED TO BE REDUCED IF THIS TREND CONTINUES.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
IFR TO VLIFR CIGS/VSBYS IN EFFECT THROUGH THIS EVENING. LINE OF
SHOWERS AND THUNDERSTORMS CURRENTLY MOVING INTO KNYC TERMINALS AND
WILL CONTINUE TO TRACK NORTHEAST. LINE WILL GRADUALLY WEAKEN...AND
SHOULD BE THROUGH KNYC TERMINALS BY 20Z...THEN WILL BE THROUGH
EASTERN TERMINALS BY 22Z. MAIN ISSUES WITH THE THUNDERSTORMS WILL
BE HEAVY RAIN AND LIGHTNING. LOOKING UPSTREAM...WINDS HAVE ONLY
GUSTED TO AROUND 25 KT...SO WILL EXPECT 25-30 KT WIND GUSTS WITH
ANY STORMS.
ONCE THIS LINE GOES THROUGH THE REGION...THINGS MAY BEGIN TO
SETTLE DOWN. THERE IS STILL A CHANCE FOR MORE THUNDER LATER THIS
EVENING AS COLD FRONT TRACKS THROUGH WITH LOW PRES TRACKING
NORTHEAST INTO EASTERN CANADA.
WINDS SHIFT FROM THE EAST-SOUTHEAST TO MORE OF A SOUTHWEST-WEST
FLOW. CIGS/VSBYS WILL IMPROVE TO MVFR...THEN TO VFR BY 03-05Z.
STRONG AND GUSTY WESTERLY WINDS OF 20-30 KT EXPECTED OVERNIGHT AS
GRADIENT TIGHTENS OVER THE AREA. WINDS INCREASE SAT MORNING WITH
30-35 KT EXPECTED OVER THE AREA.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
STRONG AND GUSTY NORTHWESTERLY WINDS CONTINUE INTO SATURDAY
EVENING. VFR CONDITIONS SUNDAY. POTENT STORM SYSTEM POSSIBLE ON
MONDAY THROUGH TUESDAY WITH SUB VFR CONDITIONS.
&&
.MARINE...
GALES HOISTED ON ALL WATERS LATE TONIGHT THROUGH SATURDAY EVENING.
GUSTS UP TO 40-45 KT DURING THIS TIME. SEAS ON THE OCEAN BUILDING UP
TO 9 OR 10 FEET. SCA CONDITIONS LIKELY LATE SATURDAY NIGHT. SEAS ON
THE OCEAN MAY NOT GET BELOW 5 FT UNTIL LATE SUNDAY AFTERNOON.
TRANQUIL CONDITIONS SUNDAY NIGHT.
SCA WILL LIKELY BE NEEDED MON INTO MON NIGHT...INCREASING TO GALES
BY TUE MORNING ACROSS THE WATERS. WINDS DIMINISH TO SCA LEVELS TUE
NIGHT AND DIMINISH FURTHER ON WED...ALTHOUGH SCA WILL LIKELY LINGER
ON THE OCEAN WATERS FOR SEAS.
&&
.HYDROLOGY...
ANOTHER TENTH TO QUARTER OF AN INCH OF RAINFALL IN SHOWERS AND
TSTMS BEFORE SUNDOWN FOR EASTERN LI AND CT...OTHERWISE MAINLY
SCATTERED AREAS OF A FEW HUNDREDTHS OF AN INCH OF RAINFALL TONIGHT
AND SATURDAY ACROSS THE CWA.
SIGNIFICANT RAIN IS POSSIBLE MON. RIGHT NOW THE BEST ESTIMATE IS FOR
1 TO 2 INCHES OF RAINFALL MONDAY INTO TUESDAY. THE EXACT TRACK AND
INTENSITY OF THE STORM AND THEREFORE PCPN AMOUNTS ARE UNCERTAIN ATTM.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 6 AM TO 11 PM EDT SATURDAY FOR CTZ005>012.
NY...WIND ADVISORY FROM 6 AM TO 11 PM EDT SATURDAY FOR NYZ067>081.
NJ...WIND ADVISORY FROM 6 AM TO 11 PM EDT SATURDAY FOR NJZ002>006-
011.
MARINE...DENSE FOG ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-335-
338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
335-338-340-345.
GALE WARNING FROM 4 AM SATURDAY TO 1 AM EDT SUNDAY FOR ANZ330-
335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...JC
NEAR TERM...BS/JC
SHORT TERM...BS/JC
LONG TERM...AL
AVIATION...MPS
MARINE...AL/BS/JC
HYDROLOGY...AL/JCHazardous weather outlook, Apr 3, 3:12 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT FRI APR 3 2009
NJZ003>006-011-NYZ071>076-042015-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-
412 PM EDT FRI APR 3 2009
...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME OF WHICH MAY
INCLUDE GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002-NYZ067>070-077>081-042015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
412 PM EDT FRI APR 3 2009
...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME OF WHICH MAY
INCLUDE GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-042015-
NEW YORK HARBOR-
412 PM EDT FRI APR 3 2009
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
GALE WARNING.
THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING...SOME OF WHICH MAY INCLUDE
GUSTY WINDS AND HAIL AND PRODUCE LOCALLY ROUGH SEAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
GALE FORCE WINDS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH TUESDAY AS
A STRONG COASTAL STORM DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-340-345-350-353-355-042015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EDT FRI APR 3 2009
...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 4 AM SATURDAY TO 1 AM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
GALE WARNING.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...SOME OF WHICH MAY
INCLUDE GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
GALE FORCE WINDS ARE ALSO POSSIBLE MONDAY NIGHT THROUGH TUESDAY AS
A STRONG COASTAL STORM DEVELOPS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Apr 3, 10:58 AM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1158 AM EDT FRI APR 3 2009
CTZ005-009-NJZ002>006-011-NYZ067>077-040000-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
1158 AM EDT FRI APR 3 2009
...THUNDERSTORMS EXPECTED TO MOVE INTO THE AREA THIS AFTERNOON...
A LINE OF THUNDERSTORMS CURRENT OVER SOUTHERN NJ AND SOUTHEASTERN
PA IS MOVING NORTHEAST AND IMPACT THE AREA THIS AFTERNOON. THESE
THUNDERSTORMS ARE EXPECTED MOVE INTO NORTHEAST NJ AND STATEN ISLAND
BY 130 PM...AND THE NYC METRO AREA BY ABOUT 145 PM.
SMALL HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING ARE
POSSIBLE WITH THIS LINE. LOCALLY HEAVY RAIN IS POSSIBLE AS
WELL...LEADING TO LOCALIZED PONDING OF WATER.
VISIBILITY IN HEAVIER SHOWERS MAY BE REDUCED TO LESS THAN 1/4
MILE. THOSE TRAVELING THIS AFTERNOON SHOULD BE ALERT TO RAPIDLY
CHANGING CONDITIONS.
Special weather statement, Apr 3, 12:49 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
149 PM EDT FRI APR 3 2009
CTZ006>008-010>012-NYZ078>081-031915-
NORTHEAST SUFFOLK-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW
LONDON-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON-SOUTHWEST SUFFOLK-
149 PM EDT FRI APR 3 2009
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...NEW HAVEN...NEW
LONDON AND SUFFOLK COUNTIES...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A NORTHWEST TO SOUTHEAST LINE JUST OFF
THE NEW JERSEY COAST MOVING NORTH AT 50 MPH. THIS WILL
MOVE ACROSS SUFFOLK COUNTY ON LONG ISLAND AND SOUTHERN CONNECTICUT
THROUGH 300 PM.
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS
OCCURRING WITH THESE STORMS. THIS WILL REDUCE VISIBILITIES TO NEAR A
QUARTER OF A MILE AT TIMES. THE HEAVY RAINFALL WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
JM
Special weather statement, Apr 3, 3:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT FRI APR 3 2009
NJZ005-006-011-NYZ072-074-075-032115-
ESSEX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-RICHMOND (STATEN
IS.)-UNION-
425 PM EDT FRI APR 3 2009
...STRONG THUNDERSTORM WILL IMPACT EASTERN ESSEX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...RICHMOND (STATEN ISLAND) AND
UNION COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARTERET...AND MOVING NORTHEAST AT 45 MPH.
THE STORM WILL MOVE THROUGH NEW YORK CITY DURING THE NEXT 45 MINUTES.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
BAS
Lightning, Suffolk
- When
- April 3, 4:00 PM EST
- Where
- Suffolk County, 1.58 mi NNE of Sagaponack
- Property damage
- $800,000
- Reported by
- Newspaper
- Coordinates
- 40.941, -72.267
A home in Water Mill was destroyed by fire following a lightning strike to the home. There were no injuries or fatalities. It is estimated that 99 percent of the family's belongings were lost due to the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in New Mexico, April 3 to 4, 20091 death · $120,000 · 64 kt wind · 13 events
- Wildfire in California, April 3, 2009$250,000 · 1 event
- High Wind in California, April 3, 2009$101,000 · 66 kt wind · 3 events
- High Wind in Virginia, April 3 to 4, 2009$38,000 · 50 kt wind · 10 events
- Strong Wind in New Jersey, April 3 to 4, 2009$21,000 · 21 events
- Strong Wind in Pennsylvania, April 3 to 5, 2009$28,000 · 10 events
- High Wind in North Carolina, April 3 to 4, 2009$35,000 · 54 kt wind · 2 events
- Strong Wind in Arizona, April 3, 2009$32,000 · 2 events
- Winter Storm in South Dakota, April 3 to 4, 200918 events
- Dust Storm and High Wind in Arizona, April 3, 2009$12,000 · 63 kt wind · 14 events
- Blizzard and Winter Storm in Wyoming, April 3 to 4, 200912 events
- Blizzard and Winter Storm in Wyoming, April 3 to 4, 200910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167753.